Alert archive / Massachusetts / High Wind Watches in 2020

High Wind Watch 4, NWS Boston/Norton, MA

October 6, 20205 counties in Rhode Island; 10 counties in Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Oct 6, 2020, 3:22 PM EDT for 5 counties in Rhode Island; 10 counties in Massachusetts. It took effect at Oct 7, 2020, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2020, 3:22 PM EDT (19:22 UTC)
In effect from
Oct 7, 2020, 2:00 PM EDT
Expired
Oct 7, 2020, 3:24 AM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2020-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2020-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS71 KBOX 061922
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
322 PM EDT Tue Oct 6 2020

MAZ022>024-070330-
/O.UPG.KBOX.WI.Y.0021.201007T1600Z-201008T0600Z/
/O.NEW.KBOX.HW.W.0007.201007T1600Z-201008T0600Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
322 PM EDT Tue Oct 6 2020

...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 2 AM EDT
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...From noon Wednesday to 2 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ002>004-070330-
/O.NEW.KBOX.WI.Y.0022.201007T1800Z-201008T0600Z/
Hartford CT-Tolland CT-Windham CT-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, and Willimantic
322 PM EDT Tue Oct 6 2020

...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Hartford CT, Tolland CT and Windham CT Counties.

* WHEN...From 2 PM Wednesday to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ002>021-026-RIZ001>008-070330-
/O.NEW.KBOX.HW.A.0004.201007T1800Z-201008T0600Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
322 PM EDT Tue Oct 6 2020

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...West winds 15 to 20 mph with gusts up to 55 to 60 mph 
  possible.

* WHERE...Portions of central, eastern, northeastern, 
  southeastern and western Massachusetts and northern and 
  southern Rhode Island.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
2 follow-up statements
283 
WWUS71 KBOX 070136
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
936 PM EDT Tue Oct 6 2020

MAZ022>024-070945-
/O.CON.KBOX.HW.W.0007.201007T1600Z-201008T0600Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
936 PM EDT Tue Oct 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
2 AM EDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...From noon Wednesday to 2 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ002>004-070945-
/O.CON.KBOX.WI.Y.0022.201007T1800Z-201008T0600Z/
Hartford CT-Tolland CT-Windham CT-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, and Willimantic
936 PM EDT Tue Oct 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM
EDT THURSDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Hartford CT, Tolland CT and Windham CT Counties.

* WHEN...From 2 PM Wednesday to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ002>021-026-RIZ001>008-070945-
/O.CON.KBOX.HW.A.0004.201007T1800Z-201008T0600Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
936 PM EDT Tue Oct 6 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...West winds 15 to 20 mph with gusts up to 55 to 60 mph 
  possible.

* WHERE...Portions of central, eastern, northeastern, 
  southeastern and western Massachusetts and northern and 
  southern Rhode Island.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
225 
WWUS71 KBOX 070724
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
324 AM EDT Wed Oct 7 2020

MAZ002>016-026-071530-
/O.UPG.KBOX.HW.A.0004.201007T1800Z-201008T0600Z/
/O.EXB.KBOX.HW.W.0007.201007T1800Z-201008T0600Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, and Ayer
324 AM EDT Wed Oct 7 2020

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
EDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts between 50 and 60 mph.

* WHERE...Portions of central, eastern, northeastern and western 
  Massachusetts.

* WHEN...From 2 PM this afternoon to 2 AM EDT Thursday.

* IMPACTS...Damaging winds will result in some downed trees and
  scattered power outages, especially give the fully leafed trees.
  Travel will be difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ022>024-071530-
/O.CON.KBOX.HW.W.0007.201007T1600Z-201008T0600Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
324 AM EDT Wed Oct 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM
EDT THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts between 50 and 60 mph.

* WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties.

* WHEN...From noon today to 2 AM EDT Thursday.

* IMPACTS...Damaging winds will result in some downed trees and
  scattered power outages, especially give the fully leafed trees.
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ017>021-RIZ001>008-071530-
/O.UPG.KBOX.HW.A.0004.201007T1800Z-201008T0600Z/
/O.EXA.KBOX.WI.Y.0022.201007T1800Z-201008T0600Z/
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Taunton, Brockton, Plymouth, Fall River, 
New Bedford, Mattapoisett, Foster, Smithfield, Providence, 
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, 
Bristol, Narragansett, Westerly, Newport, and New Shoreham
324 AM EDT Wed Oct 7 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeastern Massachusetts and northern 
  and southern Rhode Island.

* WHEN...From 2 PM this afternoon to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Some
  downed trees and scattered power outages will be possible,
  especially given fully leafed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ002>004-071530-
/O.CON.KBOX.WI.Y.0022.201007T1800Z-201008T0600Z/
Hartford CT-Tolland CT-Windham CT-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, and Willimantic
324 AM EDT Wed Oct 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Tolland CT, Hartford CT and Windham CT Counties.

* WHEN...From 2 PM this afternoon to 2 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Some
  downed trees and scattered power outages will be possible,
  especially given fully leafed trees. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Frank

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 6, 3:11 PM EDT, 11 minutes earlier.

Area forecast discussion, Oct 6, 3:11 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
311 PM EDT Tue Oct 6 2020

.SYNOPSIS...
High pressure provides mostly dry and mild conditions today.
There remains a risk for a few isolated showers across central
and southern portions of southern New England. Windy and warm
with a risk of scattered showers or thunderstorms Wednesday
afternoon into the evening as a cold front moves through. Dry
weather for most places late this week and early next week.
Cool temperatures trend above normal this weekend and then
cooler next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM Update...

Reduced precipitation chances based on latest observations and
high resolution guidance. Still could see an isolated shower
across portions of the south coast. Otherwise the forecast
remains on track.

1015 AM Update...

No major changes in the latest forecast update. A weak surface
trough continues to move through bringing some light isolated
showers to central and southern portions of the CWA. Most areas
remain warm and dry. Should be a bit breezy this afternoon.

730 AM Update...

* Mild day with highs in the upper 60s to low 70s. Isolated
  sprinkles or brief showers are possible in the morning.
  Sunshine returns in the afternoon with breezy conditions.

Areas of low clouds and fog will lift rather quickly this
morning, leaving a mix of sunshine and clouds across southern
New England. More sun than clouds towards the Cape and islands.
Minor tweaks to temperatures to bring them back in line with
observed trends. Otherwise, forecast remains on track.

4 AM Update...

As localized dense fog burns off with sunrise, weak lobe of
vorticity will cross S New England this morning as a H5 ridge
begins building into the region. Between the WAA aloft and low-
level moisture, a few scattered showers will be possible this
morning. But by the afternoon, Bufkit soundings show mixing up
to between 800 and 850 mb with winds at top of BL between 20 to
25 kt. With SW flow, the atmospheric column will start to dry
out. Downsloping effects should also help afternoon high
temperatures to overperform and be above climatological normal.
As such, have nudged afternoon highs towards 90th percentile of
guidance, yielding widespread upper 60s to low 70s, which is
about 5 degrees above normal for early October. Finally, it will
also be quite breezy, with southerly winds gusting up to 20 mph
at times.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Tonight:

Mild and dry night in store with warm air advection. Dew points
rise into the 50s across much of the region prior to cold front
passage. Localized fog may develop but winds may prevent more
widespread fog development.

Wednesday:

* Very warm day with highs in the 70s.
* A strong cold front passage brings the risk of scattered
  thunderstorms, so of which could be strong and bring damaging
  winds and small hail.
* Wind Advisory for the Cape and Islands Wed afternoon into
  early Thursday.

850mb temperatures rise to +9 to +11C with 925 mb temperatures
topping out at +13 to +15C on Wednesday. In fact, the Ensemble
Situational Awareness Table shows temperatures in the 90th
percentile of model climatology across our CWA.

Then our attention turns to a strong cold front passage for
early Oct standards in S New England. A potent positively tilted
shortwave trough will dig from the Great Lakes early on
Wednesday into New England. It deamplifies a little before going
neutrally tilted and then eventually negative east of S New
England by Wed evening. A 150 kt 250mb jet crosses the area in
the afternoon. At the surface, a deep parent low pressure system
lifts from Quebec into New Brunswick and potentially deepens to
sub-990 mb. Owing to the overall impressive dynamics, the 00z
EC ENS shows a secondary low pressure center developing right
over us. While not nearly as strong as the parent low, its
development can certainly help to provide additional near-
surface mesoscale forcing for convection and wind.

Severe potential wise, it looks like the best forcing for
severe thunderstorms look to be across Northern New England,
which is closer to the center of circulation. SPC has expanded
the Marginal severe risk area to the MA Pike point north, but
particularly MA Rte 2 northwards. Model guidance are in general
agreement of a broken line of showers and thunderstorms in the
afternoon to early evening hours, so of which may be strong and
produce damaging winds and small hail.

Hazards wise, the winds is the primary concern. Have opted to
hoist a Wind Advisory for the Cape and Islands at this time
because confidence is higher in 45 mph gusts or greater from
both pre and post frontal winds. Near the surface, a 30-40 kt
LLJ develops and points at Eastern MA and RI on Wed morning. But
as the 150 kt jet crosses the area, 925mb winds increase to
40-50 kt across much of the area by the afternoon hours. In
fact, Bufkit soundings showing BOS mixing to 800mb and tapping
into the 55 kt LLJ. With the air aloft rapidly getting colder,
both mid-level and low-level lapse rates will steepen, with the
latter steepening to near dry adiabatic. This will help bring
down the stronger winds aloft and possibly lead to isolated to
scattered wind damage across the area, especially with most
trees still fully leaved.

850mb temperatures fall sharply behind the strong cold front,
falling to +4 to +6C by early evening on Wed. The steepening
lapse rates post frontal will lead to strong winds continuing
well into the evening hours.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Big Picture...

Midweek upper trough lifts out through Eastern Canada, leaving a
zonal flow in place through Saturday. Upper trough races in from the
Pacific Ocean over the weekend and digs over the Plains Monday. An
upper ridge builds over the Eastern USA in response Monday-Tuesday.

Model mass fields are similar through Saturday, then diverge early
next week. Confidence is generally moderate, but highest on Thursday
to Saturday.

Details...

Thursday-Friday...

High pressure builds over the eastern USA. Plenty of dry air, so
expect sunny days and clear nights. Still enough of a pressure
gradient Thursday to support brisk northwest winds. Cold advection
aloft Thursday will support wind gusts to 35 mph. The high moves
overhead Friday, bringing lighter winds. Mixing to near 850-mb each
day, tapping temps of 0-4C and supporting max sfc temps upper 50s to
mid 60s. Light wind Thursday night should allow radiational cooling,
with dew points supporting mins in the 30s, except 40s along the
coast.

Saturday... Cold front in the northern stream sweeps down across New
England. The GFS brings the front through during the afternoon-
evening, while the ECMWF shows more of a Saturday night/early Sunday
passage. PW fields show 1-1.5 inches, but cross-sections show
moisture limited to below 700-mb. Will forecast slight chance pops
late Saturday and Saturday night. Temps at 900 mb forecast at 16C,
equiv to 11C/850-mb. So max temps 75 to 80.

Sunday through Tuesday... A second high pressure area builds over
New England. Meanwhile the remnants of Delta are projected to pass
well south of the region. This combination would bring east winds to
Srn New England, strongest along the South Coast, which would bring
cooler temperatures. The GGEM is most aggressive in bringing rain to
the region Monday-Tuesday; the GFS does so Monday with a dry
Tuesday; the ECMWF remains dry through the period. The forecast will
note slight chance pops for parts of the region, mainly South Coast,
but otherwise a dry forecast.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 00Z...High confidence.

VFR conditions expected though cloud bases will be in the MVFR
range across portions of the south coast per the latest
observations. Despite this, am thinking that will remain VFR as
cloud cover continues to diminish. S winds around 10-15 kts with
gusts up to 20 kts. Winds should decouple this evening at all
locations except Cape Cod and the Islands per Bufkit soundings.

Tonight...High confidence

VFR conditions expected with S winds gradually becoming SW.
Speeds of 10 kts or less. Only exception is Cape Cod and the
Islands where winds will be 10-15 kts with gusts of 20-25 kts.

Wednesday...Moderate confidence.

Generally anticipating VFR conditions, but a cold front will
move through bringing scattered showers and perhaps a few
thunderstorms. Confidence still too low at this point in time on
the coverage of thunder to include in the TAF. Very gusty winds
due to the strong low level jet aloft. Winds will be SW at 15-20
kts. Gusts getting up to 35-40 kts prior to 18Z. After 18Z could
have gusts of 35 to 50 kts with the highest speeds over Cape Cod
and the Islands.

Wednesday Night...High confidence.

VFR with any showers and storms coming to an end early in the
evening with clearing skies. Strong winds persist with winds
shifting to the W. Speeds of 10-20 kts with gusts of 35-45 kts
before 06Z. After 06Z gusts diminishing to 25-35 kts.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday through Sunday/...

Thursday: VFR. Windy with gusts up to 35 kt.

Thursday Night through Saturday Night: VFR. Breezy.

Sunday: Breezy. Slight chance SHRA.

&&

.MARINE...
* Gale Watches posted across all of the waters for Wed
  afternoon into Thu.

Southerly winds will be on the increase later this morning with
gusts up to 25 mph possible with building 5-7 ft seas especially
for the northern outer waters by Tuesday afternoon. A strong
cold front then crosses the waters late Wednesday bringing the
chance for scattered thunderstorms. Seas build to 8-11 ft across
the southern waters and 6-9 ft across the eastern waters. Winds
shift to the west with gale force conditions possible through
Thursday.

Outlook /Thursday through Sunday/...

Thursday: Low risk for gale force winds with gusts up to 35 kt.
Areas of rough seas.

Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas up to 5 ft.

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Slight chance of rain
showers.

Sunday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory from noon Wednesday to 2 AM EDT Thursday for
     MAZ022>024.
RI...None.
MARINE...Gale Watch from Wednesday morning through Thursday evening for
     ANZ232>237-254>256.
     Gale Watch from Wednesday afternoon through Thursday evening
     for ANZ230-231-250-251.

&&

SYNOPSIS...WTB/BL/Chai
NEAR TERM...BL/Chai
SHORT TERM...Chai
LONG TERM...WTB
AVIATION...WTB/BL
MARINE...WTB/Chai
Hazardous weather outlook, Oct 6, 4:21 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
421 AM EDT Tue Oct 6 2020

CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-RIZ001>007-070830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
421 AM EDT Tue Oct 6 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-019-RIZ008-070830-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Block Island RI-
421 AM EDT Tue Oct 6 2020

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts and southern
Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-070830-
Barnstable MA-Dukes MA-Nantucket MA-
421 AM EDT Tue Oct 6 2020

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 2 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ232>237-254>256-070830-
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
421 AM EDT Tue Oct 6 2020

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-231-250-251-070830-
Boston Harbor-Cape Cod Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
421 AM EDT Tue Oct 6 2020

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:22 PM EDTWind AdvisoryBOXBristol, Kent, Newport, Providence, Washington30 hr
Oct 6, 3:51 AM EDTGale WatchBOX12 hr
Oct 6, 3:52 AM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket12 hr
Oct 6, 3:22 PM EDTGale WarningBOX51 hr
Oct 6, 3:22 PM EDTHigh Wind WarningBOXBarnstable, Dukes, Essex, Franklin, Hampden, Hampshire and 5 more30 hr

Nearby

High Wind Watches in Massachusetts, 2020High Wind Watches in Rhode Island, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.